matthewsm... 5

matthewsmum

Add to my Circle of Trust

Subscribe to reviews

About me:

Member since:27.08.2005

Reviews:71

Members who trust:82

Quote-start

ATISSUE ATISSUE WE ALL..... ZZZZ..ZZZZ..ZZZZ.ZZZZ

Quote-end
22.03.2006

Advantages:
Fast acting, very effective and tastes of strawberry

Disadvantages:
Can cause drowsiness

Recommendable Yes:

Detailed rating:

Value for Money

Side effects

Effectiveness

Price£4.99

29 Ciao members have rated this review on average: very helpful See ratings
exceptional by (25%):
  1. ally2kc
  2. baby_uk
  3. mrsmopples
and 9 other members
very helpful by (75%):
  1. LAURALILIA
  2. 4leafclover
  3. Cl4ir3
and 33 other members

View all ratings

The overall rating of a review is different from a simple average of all individual ratings.

Share this review on Google+

What do you do when your little darling is full of cold, it's the end of the world, he's crying, whinging and pleading for your attention? You send him off to the pub to drown his sorrows while you look after your baby who has also come down with the dreaded thing! (Ouch…!)

Well, we're nearly into April - in other words, SPRINGTIME! However, Mr Weatherman has dealt us the blow that winter is going to hang around for a while longer, so it is inevitable that some of our little mini-me's will suffer from the dreaded bugs and lurgies that are hovering around. It is with this in mind that I thought I would share with you a little miracle cure I have found in the form of Medised.

The manufacturers of Medised promise that this miracle potion will 'bring relief from pain and fever, ease breathing and help restful sleep.' And the miracle is……? It actually does what it says. So if you have a baby or toddler who is a little bit under the weather at the moment, read on.

=====================================
>>> WHAT IS MEDISED AND WHAT DOES IT DO? <<<
===========================================

Unlike a lot of children's medicines which often only tend to act as a general soother by bringing down the baby's temperature, Medised has a dual purpose:

1) It contains the usual Paracetamol which, as most people know, is a general painkiller and helps in bringing down a temperature.

2) It also contains Diphenhydramine which, in plain English, is a very mild antihistamine.

With these two ingredients combined, Medised is ideal for relieving most baby-related pain such as teething and sore throats, and it also relieves the symptoms of colds and flu by reducing a high temperature. One of the most common causes of sleepless nights for youngsters (and parents too!) is having a cold, and this is where the Diphenhydramine comes in. It is proven to relieve little blocked noses and clear the airwaves, therefore making breathing a lot easier.

One thing that may cause a little concern for some parents is the fact that Medised also contains a very mild sedative which helps with restful sleep. Now I personally have no problem with this whatsoever because I am a firm believer in the fact that, while my son is sleeping soundly, any infection he may have is being fought off.

It is a well known fact that little people are not usually keen on taking medication. However, the manufactures have taken this into account and have been very kind by incorporating a pleasant strawberry flavour so as not to upset our poorly babies any further.

=====================================
>>> AT WHAT AGE CAN A CHILD TAKE MEDISED? <<<
===========================================

Basically, Medised is suitable for children from three months onwards.

It is recommended that between the ages of three months to one year, your child may have between half and one 5ml spoonful three to four times daily.

Between the ages of one year to six years, one to two 5ml spoonfuls three to four times daily.

And finally, between the ages of six years to under twelve years, between two and four 5ml spoonfuls three times daily.

Babies under the age of three months may be given Medised, but only on the advice of a doctor.

Although a medicine spoon is provided in the box, younger children may find this a little difficult. My son is no exception and, at sixteen months, sees a medicine spoon as Public Enemy No.1 so I use a syringe (without the needle!) and find that Medised can be administered perfectly well in this way.

==================
>>> ANY SIDE EFFECTS? <<<
========================

The only common side effect is possible drowsiness due to the mild sedative contained in the medicine.

However, it is important that anyone using Medised for the first time should read the information leaflet contained in the box as it does warn of potential, although very rare, side effects such as blood disorders, skin rashes and other allergic reactions.

===================
>>> ACTIVE INGREDIENTS <<<
=========================

As I mentioned earlier, the two main active ingredients are Paracetamol and Diphenhydramine Hydrochloride, but it also contains marogol 4000, sodium cyclamate, glycerol, propylene glycol, sorbitol, maltitol solution, saccharin sodium, parabens, strawberry flavouring, sugar module and purified water.
======
>>> PRICE <<<
============

I bought a 200ml bottle of Medised for £4.99.

==============
>>> WHERE TO BUY <<<
====================

As I mention above, I bought this bottle of Medised from the pharmacy at my local Tesco, but you should find that most pharmacies sell it. It is not available 'off the shelf' and you will need to ask for it. The pharmacist will more than likely ask if your baby is taking any other medication which my react with the ingredients.
============
>>> APPEARANCE <<<
==================

The medication itself is clear and quite syrupy in texture. It is easily transferred into a syringe if that is how you prefer to give the medicine to your child.

The bottle is contained within a bright pink box which gives all the relative information required, such as dosage, ingredients, and a warning on the use of paracetamol. All of this information is contained in the leaflet which you will find inside the box, together with a 5ml medicine spoon.
=============
>>> ADVANTAGES <<<
===================

Two words : VERY EFFECTIVE! Seriously, I have only needed to give this to my son on a couple of occasions, once when he had a cold, and then again when he had a tooth breaking through, and it really has been a godsend. The pain simply seemed to disappear, and he slept so soundly, it was hard to believe he was teething. The contrast to the previous night when he had not had any Medised was unbelievable.

===============
>>> DISADVANTAGES <<<
=====================

I have found no disadvantages at all. Some people may find a slight disadvantage in giving the medication during the daytime as it really does make the child a little sleepy, but it is a case of personal choice as to whether you prefer to give the medicine solely in the evening before bed.
=======================
>>> ADDITIONAL INFORMATION <<<
=============================

Manufacturer: SSL International plc, Whitehorse Industrial Park, Raynor Way, Peterlee, Durham, SR8 2RU.

Not recommended for children taking other medication containing paracetamol or who are allergic to paracetamol.

You are advised to give the medicine 'with special care' to children who suffer from kidney or liver problems, or children with epilepsy.

=====================
>>> WOULD I RECOMMEND? <<<
===========================

As someone who has always swore I would never give my son any medication other than Calpol, I confess that I have been converted, so yes, I would definitely recommend Medised.
===========================================
>>> AND FINALLY, FOR THOSE WITH A SENSE OF HUMOUR…<<<
=================================================

There is a warning on the box which really amused me, but I suppose they have to tell you these things.

Given that the medication is for babies and children, you are warned that the medication - wait for it - are you ready? - "…may cause drowsiness. If affected, DO NOT DRIVE OR OPERATE MACHINERY AND AVOID ALCOHOLIC DRINK…!"

Hmm, I must hide my son's baby walker. And as for his battery powered fire engine with flashing lights and extending ladder……..

Thanks for reading.


  Write your own review

Share this review on Google+

  Next review »

Rate this review »

How helpful would this review be to a person making a buying decision? Rating guidelines

Rate as exceptional

Rate as somewhat helpful

Rate as very helpful

Rate as not helpful

Rate as helpful

Rate as off topic

Write your own review Write a review and you will earn 0.5p per rating if other members rate your review at least helpful. Write a review and you will earn 0.5p per rating if other members rate your review at least helpful.   Report a problem with this review’s content

Comments about this review »

ally2kc 12.07.2006 18:08

Really helpful review and well worth an e! I am lucky, my 2 year old loves taking medicine (touch wood - this may change in a year or two). I tend to stick to Nurofen for kids but may look into this....

baby_uk 24.04.2006 01:52

Fab review, all the necessary info and a nice layout x

mrsmopples 30.03.2006 20:20

always got this in my cupboard, great review as always. x

Add your comment

max. 2000 characters

  Post comment

Product Information »

Product details

Long Name Cold Relief for Children
Manufacturer Medised
Type for Subname Children's Medicine

Show all Product Information

More reviews »

Medised Cold Relief for Children - review by flossy

Quote-start Powerful stuff Quote-start

very helpful

Medised Cold Relief for Children - review by rileylumps

Quote-start Baby's First Cold! Quote-start

somewhat helpful

Review Ratings »

This review of Medised Cold Relief for Children has been rated:

"exceptional" by (25%):

  1. ally2kc
  2. baby_uk
  3. mrsmopples

and 9 other members

"very helpful" by (75%):

  1. LAURALILIA
  2. 4leafclover
  3. Cl4ir3

and 33 other members

The overall rating of a review is different from a simple average of all individual ratings.

Products you might be interested in »

Bonjela Teething Gel

Bonjela Teething Gel

Children's Medicine, Mouth Ulcers & Cold Sores - Teething Gel, Gel

User reviews (12)

Buy now for only £ 2.60

Equazen Eye Q Chews

Equazen Eye Q Chews

Children's Medicine, Vitamins & Supplements - Capsules

User reviews (2)

Buy now for only £ 6.98



Are you the manufacturer / provider of Medised Cold Relief for Children? Click here